Alert archive / Utah / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 13, 2012, 4:09 AM MDT. It took effect at Jul 13, 2012, 10:00 AM MDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2012, 4:09 AM MDT (10:09 UTC)
- In effect from
- Jul 13, 2012, 10:00 AM MDT
- Expired
- Jul 14, 2012, 8:00 PM MDT
- In force
- 34 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
573 WGUS65 KSLC 131009 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 409 AM MDT FRI JUL 13 2012 UTZ013-016-019>021-517-518-131800- /O.NEW.KSLC.FF.A.0001.120713T1600Z-120714T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 409 AM MDT FRI JUL 13 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS AND SAN RAFAEL SWELL INCLUDING CAPITOL REEF NATIONAL PARK. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL... SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * FROM 10 AM MDT THIS MORNING THROUGH MIDNIGHT TONIGHT. * AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL SPAWN NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE STRONGER SHOWERS AND STORMS WILL PRODUCE VERY HEAVY RAINFALL OVER FLASH FLOOD PRONE AREAS OF SOUTHERN AND CENTRAL UTAH BEGINNING LATE THIS MORNING...AND CONTINUING THROUGH THIS EVENING. * SLOT CANYONS...DRY WASHES AND OTHER FLASH FLOOD PRONE AREAS SUCH AS BURN SCARS ACROSS SOUTHERN AND CENTRAL UTAH WILL BE SUSCEPTIBLE TO FLOODING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
308 WGUS65 KSLC 131622 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1022 AM MDT FRI JUL 13 2012 UTZ013-016-019>021-517-518-140300- /O.CON.KSLC.FF.A.0001.000000T0000Z-120714T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 1022 AM MDT FRI JUL 13 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS AND SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * THROUGH THIS EVENING * AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL SPAWN NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE STRONGER SHOWERS AND STORMS WILL PRODUCE VERY HEAVY RAINFALL OVER FLASH FLOOD PRONE AREAS OF SOUTHERN AND CENTRAL UTAH BEGINNING LATE THIS MORNING...AND CONTINUING THROUGH THIS EVENING. * SLOT CANYONS...DRY WASHES AND OTHER FLASH FLOOD PRONE AREAS SUCH AS BURN SCARS ACROSS SOUTHERN AND CENTRAL UTAH WILL BE SUSCEPTIBLE TO FLOODING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
745 WGUS65 KSLC 132108 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MDT FRI JUL 13 2012 UTZ004-008-010-012-014-015-140600- /O.EXB.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH- 308 PM MDT FRI JUL 13 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL UTAH AND NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE COUNTRY...SANPETE/SEVIER VALLEYS...WASATCH PLATEAU/BOOK CLIFFS AND WEST CENTRAL UTAH. IN NORTHERN UTAH... SOUTHERN WASATCH FRONT AND WASATCH MOUNTAINS SOUTH OF I-80. * THROUGH SATURDAY EVENING * SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY AND SATURDAY EVENING WITH HEAVY RAIN POSSIBLE. * RECENTLY BURNED AREAS IN CENTRAL AND NORTHERN UTAH WILL BE SUSCEPTIBLE TO PRODUCING MUD AND DEBRIS FLOWS IF HEAVY RAIN FALLS ON THE BURN SCAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ UTZ013-016-019>021-517-518-140600- /O.EXT.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 308 PM MDT FRI JUL 13 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS AND SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * THROUGH SATURDAY EVENING * NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY EVENING. SOME OF THE STRONGER SHOWERS AND STORMS WILL PRODUCE VERY HEAVY RAINFALL OVER FLASH FLOOD PRONE AREAS OF SOUTHERN AND CENTRAL UTAH. * SLOT CANYONS...DRY WASHES AND OTHER FLASH FLOOD PRONE AREAS SUCH AS BURN SCARS ACROSS SOUTHERN AND CENTRAL UTAH WILL BE SUSCEPTIBLE TO FLOODING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
565 WGUS65 KSLC 140254 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 854 PM MDT FRI JUL 13 2012 UTZ004-008-010-012>016-019>021-517-518-141200- /O.CON.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 854 PM MDT FRI JUL 13 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * CENTRAL AND SOUTHERN UTAH...AS FAR NORTH AS UTAH COUNTY AND AS FAR EAST AS THE GREEN RIVER. THIS INCLUDES BRYCE CANYON...CAPITOL REEF...AND ZION NATIONAL PARKS. * THROUGH SATURDAY EVENING. * SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY AND SATURDAY EVENING WITH HEAVY RAIN POSSIBLE. * RECENTLY BURNED AREAS WILL BE SUSCEPTIBLE TO PRODUCING MUD AND DEBRIS FLOWS IF HEAVY RAIN FALLS ON THE BURN SCAR. RESIDENTS NEAR THESE BURN SCARS SHOULD HAVE A PLAN IN CASE OF HEAVY RAIN. ALSO SUSCEPTIBLE ARE SLOT CANYONS AND NORMALLY DRY WASHES OF SOUTHERN UTAH. THOSE PLANNING ACTIVITIES OUTDOORS IN FLOOD PRONE AREAS SHOULD CONSIDER CHANGING PLANS DUE TO THE INCLEMENT WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
910 WGUS65 KSLC 140937 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 AM MDT SAT JUL 14 2012 UTZ004-008-010-012>016-019>021-517-518-141800- /O.CON.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 337 AM MDT SAT JUL 14 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL... SANPETE/SEVIER VALLEYS...WASATCH PLATEAU/BOOK CLIFFS AND WEST CENTRAL UTAH. IN NORTHERN UTAH...SOUTHERN WASATCH FRONT AND WASATCH MOUNTAINS SOUTH OF I-80. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH... SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY AND SATURDAY EVENING WITH HEAVY RAIN POSSIBLE. * RECENTLY BURNED AREAS WILL BE SUSCEPTIBLE TO PRODUCING MUD AND DEBRIS FLOWS IF EVEN SHORT DURATION HEAVY RAIN FALLS ON THE BURN SCAR. RESIDENTS NEAR THESE BURN SCARS SHOULD HAVE A PLAN IN CASE OF HEAVY RAIN. ALSO SUSCEPTIBLE ARE SLOT CANYONS AND NORMALLY DRY WASHES OF SOUTHERN UTAH. THOSE PLANNING ACTIVITIES OUTDOORS IN FLOOD PRONE AREAS SHOULD CONSIDER CHANGING PLANS DUE TO THE INCLEMENT WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
917 WGUS65 KSLC 142329 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 529 PM MDT SAT JUL 14 2012 UTZ004-008-010-012>016-019>021-517-518-150600- /O.CON.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 529 PM MDT SAT JUL 14 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL... SANPETE/SEVIER VALLEYS...WASATCH PLATEAU/BOOK CLIFFS AND WEST CENTRAL UTAH. IN NORTHERN UTAH...SOUTHERN WASATCH FRONT AND WASATCH MOUNTAINS SOUTH OF I-80. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH... SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL MIDNIGHT MDT TONIGHT * SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY AND SATURDAY EVENING WITH HEAVY RAIN POSSIBLE. * RECENTLY BURNED AREAS WILL BE SUSCEPTIBLE TO PRODUCING MUD AND DEBRIS FLOWS IF EVEN SHORT DURATION HEAVY RAIN FALLS ON THE BURN SCAR. RESIDENTS NEAR THESE BURN SCARS SHOULD HAVE A PLAN IN CASE OF HEAVY RAIN. ALSO SUSCEPTIBLE ARE SLOT CANYONS AND NORMALLY DRY WASHES OF SOUTHERN UTAH. THOSE PLANNING ACTIVITIES OUTDOORS IN FLOOD PRONE AREAS SHOULD CONSIDER CHANGING PLANS DUE TO THE INCLEMENT WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
105 WGUS65 KSLC 150200 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 800 PM MDT SAT JUL 14 2012 UTZ004-008-010-012>016-019>021-517-518-150300- /O.CAN.KSLC.FF.A.0001.000000T0000Z-120715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 800 PM MDT SAT JUL 14 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH HAS BEEN CANCELLED. WHILE THERE STILL REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT...IT NO LONGER APPEARS THAT FLASH FLOODING IS A THREAT. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 9:40 PM MDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jul 12, 9:40 PM MDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED W/W/A NATIONAL WEATHER SERVICE SALT LAKE CITY UT 940 PM MDT THU JUL 12 2012 .SYNOPSIS...STRONG HIGH PRESSURE CENTERED ACROSS SOUTHERN UTAH WILL SHIFT EAST INTO COLORADO BY FRIDAY. A DEEP TROPICAL MOISTURE PLUME WILL SPREAD NORTH BEHIND THE EXITING HIGH PRESSURE FOR FRIDAY THROUGH THE UPCOMING WEEKEND. && .DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE HAS MOVED EAST...NOW CENTERED OVER THE COLORADO BORDER REGION...AS A TROUGH MOVES INTO THE PACIFIC NORTHWEST. MEANWHILE...A STRONG DISTURBANCE IS SLOWLY APPROACHING FROM SOUTHERN CALIFORNIA. 00Z RAOBS FROM AROUND THE REGION INDICATE PRECIPITABLE WATER VALUES THIS EVENING RANGE FROM A HALF INCH ACROSS NORTHERN UTAH...TO CLOSER TO AN INCH ACROSS NORTHERN ARIZONA AND SOUTHERN NEVADA. THIS MOISTURE CONTINUES TO ADVANCE NORTHWARD ALONG WESTERN UTAH AS THE RIDGE BREAKS DOWN. THE APPROACHING DISTURBANCE ALONG WITH RICH MOISTURE WILL CONTRIBUTE TO A HIGHER COVERAGE OF INCREASINGLY HEAVIER CONVECTION FRIDAY AND SATURDAY. WE ARE MONITORING FOR POTENTIAL FLASH FLOODING OF PRONE AREAS SUCH AS SLOT CANYONS...DRY WASHES AND BURN SCARS. LIGHTNING WILL ALSO CONTRIBUTE TO NEW FIRE STARTS. UPDATED THIS EVENING TO INCREASE CLOUD COVERAGE PER IR SATELLITE...AND ADJUST CONVECTIVE COVERAGE PER RADAR TRENDS. BUMPED OVERNIGHT LOWS HIGHER EXCEPT WHERE HEAVIER RAIN OCCURRED ACROSS WASHINGTON COUNTY. PREVIOUS DISCUSSION FOLLOWS... AS HIGH PRESSURE BUILDS EASTWARD FRIDAY...MOISTURE WILL INCREASE ACROSS MUCH OF THE STATE. STORM MOTIONS ARE EXPECTED TO BE LOW...ALTHOUGH A BIT HIGHER THAN TODAY. THIS WILL HELP TO BRING ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAINFALL ACROSS MAINLY THE SOUTHERN PORTION OF UTAH. A SHORTWAVE IS PROGGED TO MOVE ACROSS THE STATE SATURDAY AFTERNOON INTO SATURDAY EVENING. THIS WILL PROVIDE ADDITIONAL FORCING FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE STATE...WITH THE ATTENDANT HEAVY RAINFALL THREAT. NEEDLESS TO SAY...EXERCISE CAUTION IN THE VICINITY OF ANY DRY WASHES...SLOT CANYONS AND NEAR DEBRIS SCARS FROM WILDFIRES FRIDAY AND SATURDAY. DEEP MOISTURE IS EXPECTED TO BE SHUNTED TO THE EAST SUNDAY...DECREASING CONVECTIVE COVERAGE ACROSS THE STATE. && .AVIATION...VFR CONDITIONS WILL PREVAIL AT THE SLC TERMINAL THROUGH ABOUT 20Z FRIDAY. SOUTHEAST WINDS WILL PREVAIL THROUGH THE NIGHT. AFTER 20Z THE THREAT OF SHOWERS AND THUNDERSTORMS WILL INCREASE WITH THE POTENTIAL OF GUSTY SOUTHERLY WINDS WITH THE ONSET OF THE STORMS. THERE IS A 40 PERCENT CHANCE THAT THESE GUSTY WINDS AND STORMS COULD IMPACT THE TERMINAL AS EARLY AS 18Z. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL BE ACTIVE THROUGH THIS EVENING MAINLY OVER THE HIGHER TERRAIN WITH SOME DRIFTING OUT ACROSS THE VALLEYS. ISOLATED POCKETS OF HEAVY RAIN ARE POSSIBLE BUT THESE WILL PRIMARILY PRODUCE STRONG GUSTY WINDS. MOISTURE STARTS TO INCREASE FROM THE SOUTH TONIGHT AND THIS INCREASE CONTINUES THROUGH FRIDAY. THIS WILL BRING COOLER TEMPERATURES...HIGHER HUMIDITY AND MORE NUMEROUS SHOWERS AND THUNDERSTORMS ALONG WITH WIDESPREAD WETTING RAINS FRIDAY THROUGH SATURDAY. THIS MOISTURE WILL BEGIN TO SHIFT OFF TO THE EAST SUNDAY ALTHOUGH ANOTHER ACTIVE DAY IS EXPECTED. A SLOW DRYING TREND WILL CONTINUE OVER THE NORTHWESTERN PORTIONS OF THE DISTRICT THROUGH MID WEEK WHILE IT REMAINS FAIRLY MOIST OVER THE SOUTH AND EAST. && && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...FIRE WEATHER WATCH NOON THROUGH 10 PM FRIDAY FOR WYZ277. && PUBLIC...ROGOWSKI/KRUSE FIRE WEATHER...WILENSKY AVIATION...STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 12, 9:14 PM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 914 PM MDT THU JUL 12 2012 UTZ001>016-019>021-517-518-WYZ021-131300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 914 PM MDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST MAINLY ACROSS SOUTHERN AND WESTERN UTAH. LOCALLY HEAVY RAINFALL IS POSSIBLE...WHICH COULD RESULT IN ISOLATED FLASH FLOODING IN PRONE AREAS SUCH AS BURN SCARS AND SLOT CANYONS. LIGHTNING MAY CONTRIBUTE TO NEW FIRE STARTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A SOUTHERLY FLOW ALOFT WHICH DEVELOP FRIDAY WILL DRAW MOISTURE NORTH ACROSS THE ENTIRE REGION FOR THE UPCOMING WEEKEND. WIDESPREAD... AND AT TIMES HEAVY RAINFALL WILL ACCOMPANY SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE WEEKEND. FLASH FLOODING WILL BECOME AN ISSUE STARTING FRIDAY AFTERNOON...THEN INCREASE OVER THE WEEKEND. FLOOD PRONE AREAS OF SOUTHERN UTAH WILL BE THE MOST VULNERABLE AREAS TO FLOODING...AS WILL THE VARIOUS BURN SCARS CREATED BY RECENT FIRE ACTIVITY THROUGHOUT THE STATE. CLOUD COVER AND PRECIPITATION WILL ALSO BRING TEMPERATURES DOWN FROM THE RECORD LEVELS OF LATE. READINGS ACROSS THE STATE WILL FALL TO LEVELS NEAR SEASONAL NORMS OR LOWER FOR THE WEEKEND. LIGHTNING MAY CONTRIBUTE TO NEW FIRE STARTS. SOMEWHAT DRIER AIR WILL BEGIN TO WORK INTO UTAH FROM THE SOUTHWEST EARLY NEXT WEEK. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE AHEAD OF THE DRIER AIR ACROSS MAINLY SOUTH- CENTRAL THROUGH EASTERN UTAH MONDAY AND TUESDAY. LINGERING SHOWERS AND THUNDERSTORMS WEDNESDAY WILL BE CONFINED TO THE EXTREME SOUTHEAST PORTION OF THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:20 PM MDT | Areal Flood Advisory | SLC | Washington | 3 hr |
| Jul 13, 1:22 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Jul 13, 4:47 PM MDT | Special Weather Statement | SLC | Juab, Sanpete, Tooele, Utah | 43 min |
Nearby
Flash Flood Watches in Utah, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.